Aa
A
A
A
Close
Anxiety Community
23.1k Members
404138 tn?1308945256

Lexapro symptoms

Sorry guys im so new at this. this is my 2nd day on 10mg lexapro and i know it could take awhile to start working..i feel about the same...still anxious and more shaky.....my head feels heavy and i have a migraine that wont seem to go away..im starting to second think about taking \any meds. Im wondering if I shouold look into a beta blocker.....what is the difference SSRI ..beta blocker....MAOI ......etc whats the best for severe anxiety.
4 Responses
Avatar universal
My advice; give it time.  Unforutunately, with SSRIs it can take a little while to 'kick in,' but in my experience, combined with talk therapy they can be quite effective.  When I first started taking them or when adjusting dosage up and down it can tend to make me a little more jittery, but everything adjusts (I get more side effects from taking a Claritan).  MAOIs are often last resorts with many doctors because alot of them require a special diet that must be adhered to...remember to take everything in stride.  For every horror story you read about medications, there are hundreds of successful ones!
Avatar universal
Lexapro can really change your life. I started taking 10 mg last October, and for about 3 wks felt out of it, like I was drugged. Sick, tired, all that. Really, stick it out. I am finally who I am supposed to be without all that anxiety and depressed moods...As a little note, this past week I started on Celexa, the older version of Lexapro, just because it's cheaper (I have no insurance and was forking over 88 bucks a month for the Lexapro).  The Celexa is only $4 at walmart, and I actually feel fine, as if I hadn't changed meds. Stick with the Lexapro for now, it works fast and supposedly less side effects.  But keep Celexa in mind for later if you choose to include meds in your daily life for an extended period.  All the best, you are worth it!!
Avatar universal
3 weeks minimum is needed to feel better. You might even feel worse for the first week but please give it a chance. You won't recognise yourself in 2 months.

Take care.
358304 tn?1409713092
Don't quit taking it. That's my advice. I'm only on 5mg Lexapro, and I love it! I don't think I could have gotten out of my last spell if it werent for it. The very next day after taking it, I felt RELIEF! Major! My anxiety was so bad, I was having a downward spiral in "thinking" and "mind chatter". The Lexapro helped so much! I'm still on it, almost a month later... and havnt had a sign of anxiety since! Look at my "MOOD TRACKER". It should give you some hope. Just see what happens in a few weeks. =) Good luck.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?